Volume 19 (2015)

Download this article
Download this article For screen
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
All Volumes
 
About this Series
Ethics Statement
Purchase Printed Copies
Author Index
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
 
MSP Books and Monographs
Other MSP Publications
Some $3$–dimensional transverse $\mathbb{C}$–links (Constructions of higher-dimensional $\mathbb{C}$–links, I)

Lee Rudolph

Geometry & Topology Monographs 19 (2015) 367–413
Bibliography
1 S Akbulut, B Ozbagci, Lefschetz fibrations on compact Stein surfaces, Geom. Topol. 5 (2001) 319 MR1825664
2 S Baader, M Ishikawa, Legendrian graphs and quasipositive diagrams, Ann. Fac. Sci. Toulouse Math. 18 (2009) 285 MR2562830
3 S Baader, M Ishikawa, Legendrian framings for two-bridge links, Proc. Amer. Math. Soc. 139 (2011) 4513 MR2823096
4 S Baader, F Kutzschebauch, E F Wold, Knotted holomorphic discs in 2, J. Reine Angew. Math. 648 (2010) 69 MR2774305
5 D Bennequin, Entrelacements et équations de Pfaff, from: "Third Schnepfenried geometry conference, Vol. 1", Astérisque 107, Soc. Math. France (1983) 87 MR753131
6 J S Birman, Braids, links, and mapping class groups, 82, Princeton Univ. Press (1974) MR0375281
7 J S Birman, T E Brendle, Braids: A survey, from: "Handbook of knot theory" (editors W Menasco, M Thistlethwaite), Elsevier (2005) 19 MR2179260
8 J Birman, K H Ko, S J Lee, A new approach to the word and conjugacy problems in the braid groups, Adv. Math. 139 (1998) 322 MR1654165
9 M Boileau, S Orevkov, Quasi-positivité d’une courbe analytique dans une boule pseudo-convexe, C. R. Acad. Sci. Paris Sér. I Math. 332 (2001) 825 MR1836094
10 M Boileau, L Rudolph, 3–algebraic Stein fillings via branched covers and plumbing (1995)
11 F Bonahon, L C Siebenmann, Les nœuds algébriques (1979)
12 F Bonahon, L C Siebenmann, New geometric splittings of classical knots and the classification and symmetries of arborescent knots (2010)
13 K Brauner, Das verhalten der funktionen in der umgebung ihrer verzweigungsstellen, Abh. Math. Sem. Univ. Hamburg 6 (1928) 1 MR3069487
14 G Burde, H Zieschang, Knots, 5, de Gruyter (1985) MR808776
15 O Chisini, Una suggestiva rappresentazione reale per le curve algebriche piane, Ist. Lombardo Sci. Lett. Rend. Cl. Sci. Mat. Nat. 66 (1933) 1141
16 O Chisini, Forme canoniche per il fascio caratteristico rappresentativo di una curva algebrica piana, R. Ist. Lombardo Sci. Lett. Rend. Cl. Sci. Mat. Nat. 70 (1937) 49
17 J H Conway, An enumeration of knots and links, and some of their algebraic properties, from: "Computational Problems in Abstract Algebra", Pergamon (1970) 329 MR0258014
18 D Eisenbud, W Neumann, Three-dimensional link theory and invariants of plane curve singularities, 110, Princeton Uni. Press (1985) MR817982
19 Y Eliashberg, Filling by holomorphic discs and its applications, from: "Geometry of low-dimensional manifolds, 2" (editors S K Donaldson, C B Thomas), London Math. Soc. Lecture Note Ser. 151, Cambridge Univ. Press (1990) 45 MR1171908
20 Y Eliashberg, Contact 3–manifolds twenty years since J Martinet’s work, Ann. Inst. Fourier (Grenoble) 42 (1992) 165 MR1162559
21 Y Eliashberg, M Gromov, Convex symplectic manifolds, from: "Several complex variables and complex geometry, Part 2" (editors E Bedford, J P D’Angelo, R E Greene, S G Krantz), Proc. Sympos. Pure Math. 52, Amer. Math. Soc. (1991) 135 MR1128541
22 Y Eliashberg, M Gromov, Embeddings of Stein manifolds of dimension n into the affine space of dimension 3n∕2 + 1, Ann. of Math. 136 (1992) 123 MR1173927
23 J B Etnyre, Review of “Compact Stein surfaces with boundary as branched covers of B4 (2002)
24 J B Etnyre, Lectures on open book decompositions and contact structures, from: "Floer homology, gauge theory, and low-dimensional topology" (editors D A Ellwood, P S Ozsváth, A I Stipsicz, Z Szabó), Clay Math. Proc. 5, Amer. Math. Soc. (2006) 103 MR2249250
25 O Forster, Plongements des variétés de Stein, Comment. Math. Helv. 45 (1970) 170 MR0269880
26 R Furihata, M Hirasawa, T Kobayashi, Seifert surfaces in open books, and a new coding algorithm for links, Bull. Lond. Math. Soc. 40 (2008) 405 MR2418796
27 D Gabai, The Murasugi sum is a natural geometric operation, from: "Low-dimensional topology" (editor S J Lomonaco Jr.), Contemp. Math. 20, Amer. Math. Soc. (1983) 131 MR718138
28 D Gabai, The Murasugi sum is a natural geometric operation, II, from: "Combinatorial methods in topology and algebraic geometry" (editors J R Harper, R Mandelbaum), Contemp. Math. 44, Amer. Math. Soc. (1985) 93 MR813105
29 D Gabai, Genera of the arborescent links, 339, Amer. Math. Soc. (1986) 1 MR823442
30 H Geiges, An introduction to contact topology, 109, Cambridge Univ. Press (2008) MR2397738
31 A Geng, Two surfaces in D4 bounded by the same knot, J. Symplectic Geom. 9 (2011) 119 MR2811648
32 E Giroux, Géométrie de contact : de la dimension trois vers les dimensions supérieures, from: "Proceedings of the International Congress of Mathematicians, Vol. II" (editor T Li), Higher Ed. Press (2002) 405 MR1957051
33 E Giroux, N Goodman, On the stable equivalence of open books in three-manifolds, Geom. Topol. 10 (2006) 97 MR2207791
34 R E Gompf, Handlebody construction of Stein surfaces, Ann. of Math. 148 (1998) 619 MR1668563
35 R E Gompf, Smooth embeddings with Stein surface images, J. Topol. 6 (2013) 915 MR3145144
36 N D Goodman, Contact structures and open books, PhD thesis, University of Texas, Austin (2003) MR2705496
37 J Harer, How to construct all fibered knots and links, Topology 21 (1982) 263 MR649758
38 S Harvey, K Kawamuro, O Plamenevskaya, On transverse knots and branched covers, Int. Math. Res. Not. 2009 (2009) 512 MR2482123
39 M Haskins, N Kapouleas, Special Lagrangian cones with higher genus links, Invent. Math. 167 (2007) 223 MR2270454
40 M Hedden, An Ozsváth–Szabó Floer homology invariant of knots in a contact manifold, Adv. Math. 219 (2008) 89 MR2435421
41 F Hirzebruch, Über vierdimensionale Riemannsche Flächen mehrdeutiger analytischer Funktionen von zwei komplexen Veränderlichen, Math. Ann. 126 (1953) 1 MR0062842
42 F Hirzebruch, W D Neumann, S S Koh, Differentiable manifolds and quadratic forms, 4, Marcel Dekker (1971) MR0341499
43 N Kasuya, The canonical contact structure on the link of a cusp singularity, Tokyo J. Math. 37 (2014) 1 MR3238328
44 L H Kauffman, Products of knots, Bull. Amer. Math. Soc. 80 (1974) 1104 MR0362325
45 L H Kauffman, W D Neumann, Products of knots, branched fibrations and sums of singularities, Topology 16 (1977) 369 MR0488073
46 D Kim, Y S Kwon, J Lee, Banded surfaces, banded links, band indices and genera of links, J. Knot Theory Ramifications 22 (2013) 1350035, 18 MR3084753
47 P B Kronheimer, T S Mrowka, The genus of embedded surfaces in the projective plane, Math. Res. Lett. 1 (1994) 797 MR1306022
48 V S Kulikov, D Oru, V Shevchishin, Regular homotopy of Hurwitz curves, Izv. Ross. Akad. Nauk Ser. Mat. 68 (2004) 91 MR2069195
49 R A Litherland, Signatures of iterated torus knots, from: "Topology of low-dimensional manifolds" (editor R A Fenn), Lecture Notes in Math. 722, Springer (1979) 71 MR547456
50 A Loi, R Piergallini, Compact Stein surfaces with boundary as branched covers of B4, Invent. Math. 143 (2001) 325 MR1835390
51 P M Melvin, H R Morton, Fibred knots of genus 2 formed by plumbing Hopf bands, J. London Math. Soc. 34 (1986) 159 MR859157
52 J Milnor, Singular points of complex hypersurfaces, 61, Princeton Univ. Press (1968) MR0239612
53 J M Montesinos, Seifert manifolds that are ramified two-sheeted cyclic coverings, Bol. Soc. Mat. Mexicana 18 (1973) 1 MR0341467
54 T Nakamura, Positive knots, master’s thesis, Keio University (1998)
55 T Nakamura, Four-genus and unknotting number of positive knots and links, Osaka J. Math. 37 (2000) 441 MR1772843
56 W D Neumann, S1–actions and the α–invariant of their involutions, Bonn. Math. Schr. 44 (1970) 1 MR0317346
57 W D Neumann, Cyclic suspension of knots and periodicity of signature for singularities, Bull. Amer. Math. Soc. 80 (1974) 977 MR0358797
58 W D Neumann, A calculus for plumbing applied to the topology of complex surface singularities and degenerating complex curves, Trans. Amer. Math. Soc. 268 (1981) 299 MR632532
59 W Neumann, L Rudolph, Unfoldings in knot theory, Math. Ann. 278 (1987) 409 MR909235
60 W D Neumann, L Rudolph, The enhanced Milnor number in higher dimensions, from: "Differential topology" (editor U Koschorke), Lecture Notes in Math. 1350, Springer (1988) 109 MR979336
61 W D Neumann, L Rudolph, Difference index of vectorfields and the enhanced Milnor number, Topology 29 (1990) 83 MR1046626
62 L Neuwirth, The algebraic determination of the topological type of the complement of a knot, Proc. Amer. Math. Soc. 12 (1961) 904 MR0133817
63 L Neuwirth, On Stallings fibrations, Proc. Amer. Math. Soc. 14 (1963) 380 MR0149470
64 B Ozbagci, P Popescu-Pampu, Generalized plumbings and Murasugi sums, preprint (2014) arXiv:1412.2229
65 R von Randow, Zur Topologie von dreidimensionalen Baummannigfaltigkeiten, Bonn. Math. Schr. No. 14 (1962) MR0155304
66 L Rudolph, Embeddings of the line in the plane, J. Reine Angew. Math. 337 (1982) 113 MR676044
67 L Rudolph, Algebraic functions and closed braids, Topology 22 (1983) 191 MR683760
68 L Rudolph, Braided surfaces and Seifert ribbons for closed braids, Comment. Math. Helv. 58 (1983) 1 MR699004
69 L Rudolph, Constructions of quasipositive knots and links, I, from: "Knots, braids and singularities" (editor C Weber), Monogr. Enseign. Math. 31, Enseignement Math. (1983) 233 MR728589
70 L Rudolph, Constructions of quasipositive knots and links, II, from: "Four-manifold theory" (editors C Gordon, R Kirby), Contemp. Math. 35, Amer. Math. Soc. (1984) 485 MR780596
71 L Rudolph, Isolated critical points of mappings from R4 to R2 and a natural splitting of the Milnor number of a classical fibered link, I : Basic theory ; examples, Comment. Math. Helv. 62 (1987) 630 MR920062
72 L Rudolph, Constructions of quasipositive knots and links, III : A characterization of quasipositive Seifert surfaces, Topology 31 (1992) 231 MR1167166
73 L Rudolph, Quasipositive annuli (Constructions of quasipositive knots and links, IV), J. Knot Theory Ramifications 1 (1992) 451 MR1194997
74 L Rudolph, Totally tangential links of intersection of complex plane curves with round spheres, from: "Topology ’90" (editors B Apanasov, W D Neumann, A W Reid, L Siebenmann), Ohio State Univ. MRSI 1, de Gruyter (1992) 343 MR1184419
75 L Rudolph, An obstruction to sliceness via contact geometry and “classical” gauge theory, Invent. Math. 119 (1995) 155 MR1309974
76 L Rudolph, Quasipositive plumbing (Constructions of quasipositive knots and links, V), Proc. Amer. Math. Soc. 126 (1998) 257 MR1452826
77 L Rudolph, Positive links are strongly quasipositive, from: "Proceedings of the Kirbyfest" (editors J Hass, M Scharlemann), Geom. Topol. Monogr. 2 (1999) 555 MR1734423
78 L Rudolph, Hopf plumbing, arborescent Seifert surfaces, baskets, espaliers, and homogeneous braids, Topology Appl. 116 (2001) 255 MR1857666
79 L Rudolph, Quasipositive pretzels, Topology Appl. 115 (2001) 115 MR1840734
80 L Rudolph, Knot theory of complex plane curves, from: "Handbook of knot theory" (editors W Menasco, M Thistlethwaite), Elsevier (2005) 349 MR2179266
81 M Sakuma, Minimal genus Seifert surfaces for special arborescent links, Osaka J. Math. 31 (1994) 861 MR1315011
82 H Schubert, Knoten und Vollringe, Acta Math. 90 (1953) 131 MR0072482
83 H Schubert, Knoten mit zwei Brücken, Math. Z. 65 (1956) 133 MR0082104
84 J Schürmann, Einbettungen Steinscher Räume in affine Räume minimaler Dimension, PhD thesis, Universität Münster (1992)
85 J Schürmann, Embeddings of Stein spaces into affine spaces of minimal dimension, Math. Ann. 307 (1997) 381 MR1437045
86 H Seifert, Topologie Dreidimensionaler Gefaserter Räume, Acta Math. 60 (1933) 147 MR1555366
87 H Seifert, Über das Geschlecht von Knoten, Math. Ann. 110 (1935) 571 MR1512955
88 J Stallings, On fibering certain 3–manifolds, from: "Topology of 3–manifolds and related topics", Prentice-Hall (1962) 95 MR0158375
89 J R Stallings, Constructions of fibred knots and links, from: "Algebraic and geometric topology, Part 2" (editor R J Milgram), Proc. Sympos. Pure Math. 32, Amer. Math. Soc. (1978) 55 MR520522
90 D Sullivan, On the intersection ring of compact three manifolds, Topology 14 (1975) 275 MR0383415
91 W P Thurston, H E Winkelnkemper, On the existence of contact forms, Proc. Amer. Math. Soc. 52 (1975) 345 MR0375366
92 O J Viro, Nonprojecting isotopies and knots with homeomorphic coverings, Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 66 (1976) 133 MR0451252
93 F Waldhausen, Eine Klasse von 3–dimensionalen Mannigfaltigkeiten, I, Invent. Math. 3 (1967) 308 MR0235576
94 F Waldhausen, Eine Klasse von 3–dimensionalen Mannigfaltigkeiten, II, Invent. Math. 4 (1967) 87 MR0235576
95 E Winkelnkemper, The history and applications of open books, Springer (1998) MR1713074